Alert archive / Idaho / Wind Advisories in 2011
Wind Advisory 6, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Mar 16, 2011, 2:31 AM MDT. It took effect at Mar 16, 2011, 10:00 AM MDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2011, 2:31 AM MDT (08:31 UTC)
- In effect from
- Mar 16, 2011, 10:00 AM MDT
- Expired
- Mar 16, 2011, 2:14 PM MDT
- In force
- 4 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
284 WWUS75 KPIH 160831 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 231 AM MDT WED MAR 16 2011 IDZ020-161645- /O.NEW.KPIH.WI.Y.0006.110316T1600Z-110317T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX 231 AM MDT WED MAR 16 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING. * WINDS...30 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING...DEVELOPING AROUND 10 AM TODAY AND CONTINUING UNTIL 9 PM TONIGHT. * LOCATIONS INCLUDE THE UPPER SNAKE RIVER PLAIN LOCATIONS OF IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL COMPLEX. STRONGEST WIND WILL OCCUR OVER THE ARCO DESERT. * IMPACTS...STRONG WIND WILL MAKE CONTROLLING A VEHICLE WHEN IN A CROSS WIND MORE DIFFICULT. MINOR DAMAGE CAN ALSO OCCUR AROUND YOUR HOME. SECURE LIGHT OBJECTS THAT NORMALLY REMAIN OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MESSICK
2 follow-up statements
679 WWUS75 KPIH 160842 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 242 AM MDT WED MAR 16 2011 IDZ020-162100- /O.CON.KPIH.WI.Y.0006.110316T1600Z-110317T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX 242 AM MDT WED MAR 16 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING. * WINDS...30 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING...DEVELOPING AROUND 10 AM TODAY AND CONTINUING UNTIL 9 PM TONIGHT. * LOCATIONS INCLUDE THE UPPER SNAKE RIVER PLAIN LOCATIONS OF IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL COMPLEX. STRONGEST WIND WILL OCCUR OVER THE ARCO DESERT. * IMPACTS...STRONG WIND WILL MAKE CONTROLLING A VEHICLE WHEN IN ACROSS WIND MORE DIFFICULT. MINOR DAMAGE CAN ALSO OCCUR AROUND YOUR HOME. SECURE LIGHT OBJECTS THAT NORMALLY REMAIN OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MESSICK
745 WWUS75 KPIH 162014 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 214 PM MDT WED MAR 16 2011 IDZ020-162115- /O.CAN.KPIH.WI.Y.0006.000000T0000Z-110317T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX 214 PM MDT WED MAR 16 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. SOUTHWEST WINDS WILL CONTINUE THROUGH TONIGHT AT 15 TO 25 MPH. THE WINDS WILL REMAIN BELOW ADVISORY LEVEL...THEREFORE THE ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 16, 2:26 AM MDT, 5 minutes earlier.
Area forecast discussion, Mar 16, 2:26 AM MDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 226 AM MDT WED MAR 16 2011 .SHORT TERM...HAVE ADDED ZONE 23 TO SNOW ADVISORY WITH SNOW CONTINUING INTO TONIGHT...THOUGH ONLY ABOVE 6500 FT LEVEL. RAN WIND STUDY WHICH INDICATED STRONG 500MB...700MB AIRFLOW WERE STRONG AND ACCOMPANIED BY 130KT-PLUS JET. WIND DIRECTION AT 700MB LEFT ONLY ZONE 20 SO HAVE ONLY INCLUDED THE ONE ZONE...MAINLY OVER THE ARCO DESERT. RAIN HAS ALREADY MOVED INTO MUCH OF THE AREA AND TROUGH REMAINS OVER THE NORTHERN GREAT BASIN AND ROCKIES UNTIL LATE TONIGHT WHEN IT EXITS TO THE EAST. HAVE BOOSTED POP AND CLOUD COVER FOR TODAY AND FIRST HALF OF TONIGHT. WILL CONTINUE ALL OTHER ADVISORIES FOR SNOW. A BRIEF BREAK IS POSSIBLE THU BUT LOW REMAINS OFF COAST AND CONTINUES TO PUMP MOISTURE INTO NORTHERN CA...OR...AND ID. POPS DROP OFF STRONGLY ON THU NIGHT AS WOUND UP STORM APPROACHES COAST. CLOSED LOW TAKES ITS TIME AND ONLY LIGHT PRECIPITATION EXPECTED THROUGH THE END OF THE PERIOD WITH LOW STILL STRUGGLING TO MOVE ONSHORE EVEN BY SAT MORNING. COOLER TEMPERATURES TODAY DUE TO CLOUD COVER...BUT FRONT PASSAGE DURING THE EARLY EVENING THU NIGHT KEEPS COOLING TREND GOING UNTIL SOUTHERLY FLOW RETURNS WITH APPROACH OF NEXT LOW ON FRI. MESSICK .LONG TERM...SATURDAY THROUGH WEDNESDAY. MODELS ARE IN MUCH BETTER AGREEMENT...LEADING TO HIGHER CONFIDENCE IN THE EXTENDED FORECAST. BOTH MODELS SHOWING A LOW PRESSURE SYSTEM SITTING OFF OF THE COAST OF WASHINGTON/OREGON ON SATURDAY. A SHORTWAVE TROUGH IS EXPECTED TO EJECT FROM THE LOW AND MOVE THROUGH THE AREA ON SATURDAY. THIS WILL PRODUCE A GOOD CHANCE OF PRECIPITATION THROUGH MUCH OF THE AREA. HAVE TRIED TO TAPER CHANCES SOME TOWARDS THE UTAH BORDER AS THE GFS SHOWS THAT MOST OF THE MOISTURE WILL REMAIN IN IDAHO. A COUPLE MORE WAVES ARE EXPECTED TO SPIN OFF OF THE LOW AND ARRIVE SUNDAY AND MONDAY RESPECTIVELY. HAVE INCREASED CHANCES BOTH DAYS. IF MODELS REMAIN CONSISTENT...WILL LIKELY NEED TO INCREASE CHANCES MORE ON BOTH DAYS...ESPECIALLY IN THE MOUNTAINS AND HIGHLANDS. THE MODELS BEGIN TO DIVERGE ON TUESDAY. BEST GUESS IS THAT THE AREA MAY HAVE A BRIEF TRANSITION TO ZONAL FLOW PRODUCING ISOLATED TO SCATTERED SHOWERS. VALLE && .AVIATION...WIDESPREAD PRECIPITATION WILL BE LIKELY ACROSS MUCH OF THE AREA TODAY AS A COLD FRONT ARRIVES FROM THE WEST. THIS WILL CREATE WIDESPREAD MVFR AND IFR CONDITIONS THROUGHOUT THE AREA. GUSTY CONDITIONS WILL BE LIKELY OVER MUCH OF THE SNAKE PLAIN AS WELL. CONDITIONS MAY IMPROVE SOME TONIGHT AS THE COLD FRONT MOVES AWAY FROM THE AREA AND PRECIPITATION BECOMES MORE SHOWERY AND GRADUALLY MORE ISOLATED. VALLE && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING IDZ020. WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT ABOVE 6500 FEET FOR THE IDZ023. WINTER WEATHER ADVISORY UNTIL NOON MDT TODAY ABOVE 6500 FEET FOR THE IDZ031. WINTER WEATHER ADVISORY UNTIL NOON MDT TODAY IDZ018. WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT ABOVE 6000 FEET FOR THE IDZ025. &&
Hazardous weather outlook, Mar 15, 1:24 PM MDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 124 PM MDT TUE MAR 15 2011 IDZ018-031-161200- SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- 124 PM MDT TUE MAR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT A PACIFIC WINTER WEATHER DISTURBANCE WILL CROSS SOUTHEAST IDAHO TONIGHT THROUGH WEDNESDAY. SNOW WILL ACCUMULATE 4 TO 9 INCHES AT ELEVATIONS ABOVE 600O FEET. THE ASSOCIATED COLD FRONT WILL CROSS THE SAWTOOTH MOUNTAINS WEDNESDAY MORNING AND BRING GUSTY WINDS WITH SOME BLOWING AND DRIFTING OF SNOW. RAIN WITH LIMITED SNOW ACCUMULATIONS IS EXPECTED AT LOWER ELEVATIONS. A WINTER WEATHER ADVISORY IS IN EFFECT. PLEASE REFER TO BOIWSWPIH FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW SHOWERS WILL LINGER WEDNESDAY NIGHT AND THURSDAY IN SOUTHWEST FLOW AHEAD OF THE NEXT SYSTEM. AN ACTIVE WEATHER PATTERN WILL CONTINUE INTO NEXT WEEK. TWO SIGNIFICANT WEATHER SYSTEM WILL BRING A MIX OF RAIN AND SNOW WITH POSSIBLE THUNDERSTORMS...THE FIRST ON SATURDAY AND THE SECOND ON MONDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ025-161200- WASATCH MOUNTAINS/IDAHO PORTION- 124 PM MDT TUE MAR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT A PACIFIC WINTER WEATHER DISTURBANCE WILL CROSS SOUTHEAST IDAHO TONIGHT THROUGH WEDNESDAY NIGHT. SNOW WILL ACCUMULATE 4 TO 9 INCHES AT ELEVATIONS ABOVE 650O FEET IN THE NORTHERN WASATCH MOUNTAINS. RAIN WITH LIMITED SNOW ACCUMULATIONS IS EXPECTED AT LOWER ELEVATIONS. A WINTER WEATHER ADVISORY IS IN EFFECT. PLEASE REFER TO BOIWSWPIH FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW SHOWERS WILL LINGER WEDNESDAY NIGHT AND THURSDAY IN SOUTHWEST FLOW AHEAD OF THE NEXT SYSTEM. AN ACTIVE WEATHER PATTERN WILL CONTINUE INTO NEXT WEEK. TWO SIGNIFICANT WEATHER SYSTEM WILL BRING A MIX OF RAIN AND SNOW WITH POSSIBLE THUNDERSTORMS...THE FIRST ON SATURDAY AND THE SECOND ON MONDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ019-022>024-161200- UPPER SNAKE HIGHLANDS-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION- 124 PM MDT TUE MAR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT A PACIFIC WINTER WEATHER DISTURBANCE WILL CROSS SOUTHEAST IDAHO TONIGHT THROUGH WEDNESDAY. SNOW WILL ACCUMULATE 2 TO 4 INCHES AT ELEVATIONS ABOVE 600O FEET. LOCAL ACCUMULATION OF 4 TO 6 INCHES IS POSSIBLE IN THE HIGHER ELEVATIONS BETWEEN VICTOR AND SODA SPRINGS. RAIN WITH LIMITED SNOW ACCUMULATIONS IS EXPECTED AT LOWER ELEVATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW SHOWERS WILL LINGER WEDNESDAY NIGHT AND THURSDAY IN SOUTHWEST FLOW AHEAD OF THE NEXT SYSTEM. AN ACTIVE WEATHER PATTERN WILL CONTINUE INTO NEXT WEEK. TWO SIGNIFICANT WEATHER SYSTEM WILL BRING A MIX OF RAIN AND SNOW WITH POSSIBLE THUNDERSTORMS...THE FIRST ON SATURDAY AND THE SECOND ON MONDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ032-161200- LOST RIVER/PAHSIMEROI- 124 PM MDT TUE MAR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT A PACIFIC WINTER WEATHER DISTURBANCE WILL CROSS SOUTHEAST IDAHO TONIGHT THROUGH WEDNESDAY. SNOW WILL ACCUMULATE 3 TO 5 INCHES AT ELEVATIONS ABOVE 600O FEET. THE ASSOCIATED COLD FRONT WILL CROSS THE LOST RIVER AREA WEDNESDAY MORNING. GUSTY WINDS WITH SOME BLOWING AND DRIFTING OF SNOW ARE POSSIBLE ON HIGHER MOUNTAIN PASSES...INCLUDING WILLOW CREEK SUMMIT. RAIN WITH LIMITED SNOW ACCUMULATIONS IS EXPECTED AT LOWER ELEVATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW SHOWERS WILL LINGER WEDNESDAY NIGHT AND THURSDAY IN SOUTHWEST FLOW AHEAD OF THE NEXT SYSTEM. AN ACTIVE WEATHER PATTERN WILL CONTINUE INTO NEXT WEEK. TWO SIGNIFICANT WEATHER SYSTEM WILL BRING A MIX OF RAIN AND SNOW WITH POSSIBLE THUNDERSTORMS...THE FIRST ON SATURDAY AND THE SECOND ON MONDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ017-020-021-161200- EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- 124 PM MDT TUE MAR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT RAIN IS LIKELY TONIGHT5 AND WEDNESDAY WITH SNOW LEVELS 6000-6500 FEET...LOWERING TO NEAR 5000 FEET BY WEDNESDAY MORNING. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW SHOWERS WILL LINGER WEDNESDAY NIGHT AND THURSDAY IN SOUTHWEST FLOW AHEAD OF THE NEXT SYSTEM. AN ACTIVE WEATHER PATTERN WILL CONTINUE INTO NEXT WEEK. TWO SIGNIFICANT WEATHER SYSTEM WILL BRING A MIX OF RAIN AND SNOW WITH POSSIBLE THUNDERSTORMS...THE FIRST ON SATURDAY AND THE SECOND ON MONDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 10:23 AM MDT | Winter Storm Warning | PIH | 20 hr | |
| Mar 16, 3:38 PM MDT | Special Weather Statement | PIH | Minidoka, Power | 67 min |
| Mar 16, 3:58 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Butte, Cassia, Minidoka, Power | 47 min |
| Mar 16, 4:55 PM MDT | Special Weather Statement | PIH | Bannock, Bingham, Bonneville, Caribou, Jefferson, Madison and 1 more | 35 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.